• 💊 Other Drugs 💊 Welcome back Guest!

    Forum Guidelines Bluelight Rules
  • Notable Threads 1 Notable Threads 2
    Notable Threads 3 Addiction Support
    Emergency Services Benzo Guide v.1
    Addiction Stories Scary Case Studies
    Biology, Pharmacology & Drugs 101

Heroin As anyone ever had "flu like symptoms" after injecting drugs (whatever it may be)?

Chris42393

Bluelighter
Joined
Mar 3, 2016
Messages
876
Has anyone ever had "flu like symptoms" after injecting drugs (whatever it may be)?

So last night, I was feeling great, had no sickness at all (no symptoms). I took my shot of heroin without any problem. Hit the vein perfectly and am having no pain, redness/bruising, etc. at the injection site at all. About 30 minutes to an hour (or so) after injecting I started having the "flu-like" symptoms, mainly just fever and chills/sweating.

I started to feel really cold (with chills/shivering), laid back down in my bed started sweating and then noticed I had a fever. Thankfully the fever broke in the night and am completely fine now and my arm is still 'normal' without any signs of infection (or any problems for that matter).

Has anyone had that happen before after injecting? I thought that it was kinda quick for 'flu-like' symptoms to start happening, if it was because of the heroin.

Just wondering,

Chris
 
Last edited:

LucidSDreamr

Bluelighter
Joined
May 23, 2013
Messages
4,834
Location
Silicodone Valley
it sounds like cotton fever anyways. Cotton fever just refers to a bacterial infection. If you works or gear had some pathogen it could be an infection is what it sounds like to me.

I had a friend that always used to shoot older washes, cottens, rigs, whatever. poor hygeine, he always got sick like this and one time it was so bad that the infection spread and killed him.
 

Chris42393

Bluelighter
Joined
Mar 3, 2016
Messages
876
Hmm thats interesting. I have been using it for about a week or two now. I have been taking bits and bits off a rock, before I shoot. I wonder if thats what cause it? I used a little more than normal last time. Maybe I used just enough, to cause that. Thanks again for the rely!

**Obviously, im not trying to get "diagnosed", but something like that has never happened before and it seemed to come on quick after the shot, so I wasnt sure if there was a correlation (since it happened so fast).**

I cant take Benadryl, it interacts with my seizure meds and it also gives me seizures in general, ill possibly have to find something else to take.
 
Last edited:

Chris42393

Bluelighter
Joined
Mar 3, 2016
Messages
876
it sounds like cotton fever anyways. Cotton fever just refers to a bacterial infection. If you works or gear had some pathogen it could be an infection is what it sounds like to me.

I had a friend that always used to shoot older washes, cottens, rigs, whatever. poor hygeine, he always got sick like this and one time it was so bad that the infection spread and killed him.
Thanks for the reply Lucid, and wow thats horrible! I try to be as sterile as possible. I use a new needle every time, clean the sight before injection, use sterile 0.9% normal saline for the 'mixture liquid' etc. etc. Hoping it wasnt cotton fever, im surprised all the symptoms went away so fast (in just one night).
 
Last edited:

HoldBack

Bluelighter
Joined
Jul 19, 2017
Messages
190
Location
San Francisco, CA
it sounds like cotton fever anyways. Cotton fever just refers to a bacterial infection. If you works or gear had some pathogen it could be an infection is what it sounds like to me.

I had a friend that always used to shoot older washes, cottens, rigs, whatever. poor hygeine, he always got sick like this and one time it was so bad that the infection spread and killed him.
95% chance Lucid is correct that it is cotton fever. You don't need cotton, but wet cotton is a perfect breeding ground for bacteria (and I think there are some kinds of bacteria naturally in cotton as well). It could just as easily have been from your cooker or even just accidentally touching the needle.

The only other real possibility is a histamine reaction from foreign debris or the heroin itself (or more likely unreacted or semi-reacted morphine and codeine).

Anabolic steroid users occasionally get "test fever" after an injection which feels exactly like you described, but obviously that's not the cause in this case.
 

Chris42393

Bluelighter
Joined
Mar 3, 2016
Messages
876
95% chance Lucid is correct that it is cotton fever. You don't need cotton, but wet cotton is a perfect breeding ground for bacteria (and I think there are some kinds of bacteria naturally in cotton as well). It could just as easily have been from your cooker or even just accidentally touching the needle.

The only other real possibility is a histamine reaction from foreign debris or the heroin itself (or more likely unreacted or semi-reacted morphine and codeine).

Anabolic steroid users occasionally get "test fever" after an injection which feels exactly like you described, but obviously that's not the cause in this case.
Thanks for the reply, Holdback! Guess ill try to clean my "shooting area" and everything else with some 'super sani wipes' just in case. And as for the histamine reaction, this was the first time ive used that much H (20mg), and maybe that's what triggered it (if that's the reason). Personally, I'd rather have it be the histamine reaction, vs. the cotton fever... Having epilepsy, "fevers" is one of my main triggers. I cant afford to have a fever for a long time lol

Appreciate all the replies guys!

Chris
 

Chris42393

Bluelighter
Joined
Mar 3, 2016
Messages
876
Update: Ended up taking the same dose as last night and started having the same symptoms again. Im starting to think it IS because of the histamine release. Everything I use 'set-up' wise.. is all band new and sterile. I cleaned down my 'shooting' area and its never been so clean lol etc. etc. etc. Maybe tomorrow ill use less H and see if it happens again.

Just took two Tylenol, made an icepack and put some IV Normal Saline (1Liter) in the refrigerator, just in case my temperature rises too high. I can lower my core body temp down that way. *fingers crossed for no seizures.*
 
Last edited:

Effect

Bluelighter
Joined
Nov 6, 2012
Messages
2,012
Location
Boston
Didn't read all the replies, but from personal experience, I've gotten those symptoms from IVing something that has some sort of very small particulate matter or bacteria that causes your body to go into that uncomfortable state that can include shivering uncontrollably (known as rigors) in addition to fever and body aches which are flu like symptoms also.

To put it simple; when some foreign particulate matter/bacteria enters the blood stream via poor IV practice or dirty needles, your body tries to fight it off thus causing uncomfortable symptoms.
 

noflers

Bluelighter
Joined
Apr 12, 2010
Messages
52
Yeah it really does sound like cotton fever.

Idk how I've never had it. I was not a sterile user.
 

F.U.B.A.R.

Moderator: BDD, OD, LAVA
Staff member
Joined
May 12, 2010
Messages
13,734
Location
UK
Try taking an antihistamine tablet 30 minutes before your next shot. It won't do any harm, but may negate any ill effects.
 

mostly-human

Bluelighter
Joined
Nov 5, 2005
Messages
1,008
Antihistamines is probably the best advice, sometimes the dope is impure though and can make you crook. "Cotton fever" doesn't really mean much and is a fairly loose term that I wouldn't think too much about.

last year my wife and I had a shot each from the same batch, the shot was 'good' - but we both developed and awful migraine within an hour and bad flu-symptoms. She ended up getting viral-meningitis. So be careful, I'd avoid that same dope for obvious reasons.
 

Chris42393

Bluelighter
Joined
Mar 3, 2016
Messages
876
Thanks for all the replies guys! And wow Mostly-Human, I hope she's okay! That's not good at all :( I need to find a good anti-histamine other than Benadryl. Fortunately, I will be trying to get off dope after the last of my stuff is gone, which should be about a week. I got all my comfort meds ready and got some marijuana to help sleep. I'm going down a path, that's not good. Not looking forward to it, but it will be worth it.
 

losing.touch

Greenlighter
Joined
Apr 14, 2019
Messages
6
Yeah, I've experienced this and was in crippling pain a few of those times. It happened frequently when shooting heroin in Beijing. The headaches were intense, and it felt so incredibly cold. My body would shake uncontrollably. Looking back, I'm pretty sure whatever makes it to Beijing streets more than likely has bacteria all over it. Outside of those 10 times, it's only happened to me once.
 
Top